Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 17, 2021, 3:20 AM EDT. It took effect at Mar 18, 2021, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 3:20 AM EDT (07:20 UTC)
- In effect from
- Mar 18, 2021, 11:00 AM EDT
- Expired
- Mar 19, 2021, 11:26 AM EDT
- In force
- 24 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
734 WHUS72 KILM 170720 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 320 AM EDT Wed Mar 17 2021 AMZ250-252-254-256-172000- /O.NEW.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 320 AM EDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM EDT SUNDAY... * WHAT...SSW winds shifting to the NNE by Friday. Winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM Thursday to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Gale conditions are possible Thursday afternoon and evening, especially beyond 10 nautical miles from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
375 WHUS72 KILM 171950 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 350 PM EDT Wed Mar 17 2021 AMZ250-252-254-256-180415- /O.CON.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 350 PM EDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM EDT SUNDAY... * WHAT...South winds Thursday becoming West early Friday and then prolonged out of the North, 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft expected except for a short break on Friday. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM Thursday to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
104 WHUS72 KILM 180124 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 924 PM EDT Wed Mar 17 2021 AMZ250-252-254-256-181100- /O.CON.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 924 PM EDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM EDT SUNDAY... * WHAT...South winds Thursday becoming West early Friday and then prolonged out of the North, 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft expected except for a short break on Friday. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM Thursday to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
812 WHUS72 KILM 180727 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 327 AM EDT Thu Mar 18 2021 AMZ250-252-254-256-181530- /O.CON.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 327 AM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt this afternoon becoming Southwest 20 to 25 kt tonight. Friday, West to Northwest 20 to 30 kt becoming North 20 to 30 kt with gusts up to 35 kt Friday night through Saturday. Seas will peak in the 6 to 9 foot range, locally higher outer waters off Cape Fear. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM this morning to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dough
092 WHUS72 KILM 181525 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1125 AM EDT Thu Mar 18 2021 AMZ250-252-254-256-182000- /O.CON.KILM.SC.Y.0024.000000T0000Z-210321T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1125 AM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...South winds 15 to 25 kt this afternoon becoming south- southwest 20 to 25 kt tonight. Friday, west to northwest 15 to 20 kt becoming north 25 kt with gusts up to 35 kt Friday night through Saturday. Seas will peak in the 6 to 9 foot range tonight and again Saturday into Sunday, with locally higher outer waters off Cape Fear. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM this morning to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 19
735 WHUS72 KILM 181954 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 354 PM EDT Thu Mar 18 2021 AMZ250-252-190400- /O.EXT.KILM.SC.Y.0024.000000T0000Z-210319T2100Z/ /O.NEW.KILM.GL.A.0001.210319T2100Z-210321T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 354 PM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, south-southwest 20 to 25 kt this evening into tonight. Friday, west to northwest winds 15 to 20 kt. Seas will peak in the 6 to 9 foot range tonight and again Saturday into Sunday.. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt Friday night through Saturday and seas 6 to 9 ft possible. * WHERE...Southeast North Carolina coastal waters. * WHEN...For the Small Craft Advisory, until 5 PM EDT Friday. For the Gale Watch, from Friday afternoon through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ254-256-190400- /O.CON.KILM.SC.Y.0024.000000T0000Z-210321T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 354 PM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...South-southwest 20 to 25 kt this evening into tonight. Friday, west to northwest 15 to 20 kt becoming north 25 kt with gusts up to 30 kt Friday night through Saturday. Seas will peak in the 6 to 9 foot range tonight and again Saturday into Sunday. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM this morning to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
531 WHUS72 KILM 190135 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 935 PM EDT Thu Mar 18 2021 AMZ250-252-191100- /O.CON.KILM.SC.Y.0024.000000T0000Z-210319T2100Z/ /O.CON.KILM.GL.A.0001.210319T2100Z-210321T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 935 PM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest to west winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...Southeast North Carolina coastal waters. * WHEN...For the Small Craft Advisory, until 5 PM EDT Friday. For the Gale Watch, from Friday afternoon through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ254-256-191100- /O.CON.KILM.SC.Y.0024.000000T0000Z-210321T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 935 PM EDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...Southwest to west winds 20 to 25 kt tonight. Friday, west to northwest 15 to 20 kt becoming north 25 kt with gusts up to 30 kt Friday night through Saturday. Seas will peak in the 6 to 9 foot range tonight and again Saturday into Sunday. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
416 WHUS72 KILM 190728 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 328 AM EDT Fri Mar 19 2021 AMZ250-252-191530- /O.EXT.KILM.SC.Y.0024.000000T0000Z-210319T1900Z/ /O.UPG.KILM.GL.A.0001.210319T2100Z-210321T0700Z/ /O.NEW.KILM.GL.W.0004.210319T1900Z-210321T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 328 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 to 40 kt and seas 6 to 10 ft expected. For the Small Craft Advisory, west winds 20 to 30 kt with gusts up to 35 kt becoming north at the same speeds. Seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...For the Gale Warning, from 3 PM this afternoon to 6 AM EDT Sunday. For the Small Craft Advisory, until 3 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-191530- /O.EXT.KILM.SC.Y.0024.000000T0000Z-210319T2200Z/ /O.NEW.KILM.GL.W.0004.210319T2200Z-210321T1000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 328 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. For the Small Craft Advisory, west to northwest winds 15 to 25 kt with gusts up to 30 kt becoming north at the same speeds. Seas 4 to 7 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM EDT Sunday. For the Small Craft Advisory, until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ dch
417 WHUS72 KILM 190837 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 437 AM EDT Fri Mar 19 2021 AMZ254-256-192000- /O.CON.KILM.SC.Y.0024.000000T0000Z-210319T2200Z/ /O.CON.KILM.GL.W.0004.210319T2200Z-210321T1000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 437 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 to 40 kt and seas 6 to 10 ft expected. For the Small Craft Advisory, west winds 20 to 30 kt with gusts up to 35 kt becoming north at the same speeds. Seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...For the Gale Warning, from 3 PM this afternoon to 6 AM EDT Sunday. For the Small Craft Advisory, until 3 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ250-252-192000- /O.CON.KILM.SC.Y.0024.000000T0000Z-210319T1900Z/ /O.CON.KILM.GL.W.0004.210319T1900Z-210321T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 437 AM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. For the Small Craft Advisory, west to northwest winds 15 to 25 kt with gusts up to 30 kt becoming north at the same speeds. Seas 4 to 7 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM EDT Sunday. For the Small Craft Advisory, until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ dch
805 WHUS72 KILM 191526 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1126 AM EDT Fri Mar 19 2021 AMZ254-256-200000- /O.CAN.KILM.SC.Y.0024.000000T0000Z-210319T2200Z/ /O.EXT.KILM.GL.W.0004.210319T2000Z-210321T1000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1126 AM EDT Fri Mar 19 2021 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 4 PM this afternoon to 6 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ250-252-200000- /O.CAN.KILM.SC.Y.0024.000000T0000Z-210319T1900Z/ /O.EXT.KILM.GL.W.0004.210319T1526Z-210321T1000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1126 AM EDT Fri Mar 19 2021 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 1:35 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 17, 1:35 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 135 AM EDT Wed Mar 17 2021 .SYNOPSIS... Periods of rain will continue as cool high pressure noses down from the north tonight. Warming will take place Wednesday into Thursday with a short break from significant rain, before the threat for severe thunderstorms comes ahead of a cold front Thursday afternoon into evening. Cool high pressure will build in for the weekend into early next week. && .UPDATE... Elevated instability is keeping some isolated thunderstorms going through this evening for portions of northeast South Carolina. Should the current trend hold, coastal northeast SC locations and the SC coastal waters may experience some isolated thunderstorms overnight into the early morning hours. && .NEAR TERM /THROUGH THURSDAY/... Another wave of pcpn will arrive tonight as a shortwave aloft rides over the area. This should enhance the lift and produce some moderate rain mainly into the early overnight hours before tapering off. Cool northerly flow will persist into Wed as wedge of high pressure extends in from the north. Decent SW flow riding over the dense cool air in place will maintain low clouds and periods of light rain or drizzle through Wed aftn. A warm front will lift north late Wed into Wed night with winds coming around to the E-SE. Expect only minor WAA into Thurs morning and some clearing possible as you wake up. Overall a cloudy, damp and cool period with temps not budging too much until later on Wed as warm front moves through. Temps may make a run for the 60s by later Wed aftn before dropping only slightly back into the mid to upper 50s overnight Wed. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Main event of the short term will be potential for severe weather Thursday afternoon through evening hours. Early Thursday will see clearing of low clouds with abundant high clouds streaming from the southwest, as overnight warm front continues to move northward. Temps Thursday could reach 80 degrees under strong warm advection, with dewpoints increasing to low to mid 60s. Afternoon sea breeze is expected to develop due to the warm inland temps, and this could provide a focus for afternoon thunderstorms. Decent instability and strong LLJ in place could lead to isolated strong to severe storms along the sea breeze front. Main threat window will be with a broken line of storms from the west in the late afternoon to evening hours ahead of an approaching cold front. Still too early for timing details, but main window of concern appears to be from 3pm to 11pm. Damaging winds and tornadoes main threat, with a low severe hail threat mainly in the afternoon hours. Line moves offshore late Thursday night with cold front following behind. Dewpoints drop overnight, with low temps in the low 50s. Could see some light rain in SE NC Friday afternoon as an upper level impulse moves across and low level moisture lingers behind exiting low. A second cold front drops down from the northwest Friday afternoon, ushering in drier and cooler air. Lows Friday night in the mid 30s. Breezy winds Friday through Friday night should hinder frost development. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Mild and cool weather in store for the long term. High pressure builds in from the north over the weekend into early next week. Strong cold air advection continues from Friday night, with high temps Saturday well below normal around 55 and lows Saturday night in the mid 30s. Tightened pressure gradient along the coast will maintain breezy conditions for the weekend. Weak coastal trough Sunday could bring light rain to coastal areas. Warming trend expected early next week as center of high pressure to the north moves offshore and CAA weakens. Highs Monday in the upper 60s and near 70 on Tuesday, with lows Monday morning around 40 and mid 40s Tuesday morning. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Widespread low cigs across the area as a CAD wedge is firmly in place with light northerly flow and cool temperatures. Look for IFR/LIFR ceilings through much of the forecast period with occasional rain, finally improving Wed aftn as a warm front nudges northward. Extended Outlook...A strong cold frontal passage is expected Thu. Periodic categorical flight restrictions possible through then, with severe TSTMs possible late Thu. Breezy and gusty wind conditions late Thu into Sat. && .MARINE... Through Wednesday night...As wave of low pressure lifts farther north along stalled coastal front, a decent N-NW offshore flow has pushed highest seas offshore. Seas 3 to 5 ft will be gradually subsiding to 2 to 4 ft tonight through Wed night as winds remain N-NE less than 15 kts before veering around becoming onshore, E then SE Wed night as warm front lifts north. Thursday through Sunday...Marine conditions are expected to worsen during the day Thursday. SCA conditions are forecasted to begin Thursday afternoon and persist for much of the time through Sunday, with brief sub-advisory conditions possible early Friday. On Thursday, southerly winds will be increasing during the day ahead of a strong low pressure system. S winds of 20 kts with gusts 25-30 kts expected Thursday afternoon, with 3-4 ft seas early Thursday increasing to 4-6 ft. Line of storms, possibly strong, will move offshore late Thursday evening into early overnight hours ahead of a cold front. Winds veer to 15-20 kt west winds by Friday morning with 4-7 ft seas Thursday night. During the day Friday, NW winds 15-20 kts and seas 3-5 ft seas could bring end to SCA for a brief period. Strong NE flow develops Friday evening under strong CAA and tightened pressure gradient along the coast. NE winds 20-25 kts expected to persist through the weekend, with gale force gusts possible Friday night and Saturday. 4-6 ft Friday night increases to 5-7 ft for the weekend, with 8 footers possible in outer coastal waters Saturday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MCK NEAR TERM...RGZ SHORT TERM...VAO LONG TERM...VAO AVIATION...MCK/MAS MARINE...RGZ/VAO
Hazardous weather outlook, Mar 16, 3:38 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 338 PM EDT Tue Mar 16 2021 AMZ250-252-254-256-171945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 338 PM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Small craft advisory conditions possible Thu through much of the weekend with a small break early Fri. Gale force gusts possible late Fri into Sat. Strong to severe thunderstorms possible moving off the mainland late Thu afternoon into the evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 171945- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 338 PM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms expected Thu afternoon into the evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:48 PM EDT | River Flood Warning | ILM | Robeson | 37 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.